Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 3, NWS Amarillo, TX

March 8, 2010Cimarron County, Texas County, Oklahoma; 4 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 8, 2010, 11:52 PM CST for Cimarron County, Texas County, Oklahoma; 4 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 11:52 PM CST (05:52 UTC)
Expired
Mar 9, 2010, 5:06 AM CST
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

094 
WWUS74 KAMA 090552
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1152 PM CST MON MAR 8 2010

OKZ001-002-TXZ001-002-006-007-091400-
/O.NEW.KAMA.WI.Y.0003.100309T0552Z-100309T1400Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS
1152 PM CST MON MAR 8 2010

...WIND ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CST TUESDAY FOR THE WEST AND
CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE.

* TIMING: WINDS WILL INCREASE OVERNIGHT...AND ARE EXPECTED TO
  DIMINISH TUESDAY MORNING.

* WINDS: NORTHWEST WINDS AROUND 35 MPH WITH GUSTS TO AROUND 40 MPH
  ARE EXPECTED.

* IMPACTS: STRONG WINDS CAN CAUSE MOTORISTS TO LOSE CONTROL OF THEIR
  VEHICLES. IN ADDITION...LIGHTWEIGHT OBJECTS OUTDOORS SUCH AS LAWN
  CHAIRS AND GARBAGE CANS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLK
1 follow-up statement
885 
WWUS74 KAMA 091106
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
506 AM CST TUE MAR 9 2010

OKZ001-002-TXZ001-002-006-007-091215-
/O.CAN.KAMA.WI.Y.0003.000000T0000Z-100309T1400Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS
506 AM CST TUE MAR 9 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY FOR THE WEST AND CENTRAL OKLAHOMA PANHANDLE AND THE
NORTHWEST TEXAS PANHANDLE.

WINDS CONTINUE TO DECREASE BELOW ADVISORY CRITERIA AS THE PRESSURE
GRADIENT RELAXES BEHIND THE DEPARTING UPPER LOW. AS A RESULT...THE
WIND ADVISORY HAS BEEN CANCELLED.

$$


WYNNE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 11:27 PM CST, 25 minutes earlier.

Area forecast discussion, Mar 8, 11:27 PM CST, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1127 PM CST MON MAR 8 2010

.AVIATION...
STRONG NORTHWEST WINDS WILL CONTINUE TO SPREAD SOUTHEAST OVERNIGHT
BEHIND A COLD FRONT. BELIEVE THAT THE STRONGEST WINDS WILL BE AT THE
DHT AND GUY TAF SITES CLOSEST TO THE TIGHTEST PRESSURE GRADIENT.
SKIES SHOULD REMAIN VFR THROUGH THIS FORECAST. WINDS MAY SUBSIDE
AROUND SUNRISE...BUT THEN THEY WILL PROBABLY PICK BACK
UP...ESPECIALLY AT THE GUY TAF SITE AS DAYTIME HEATING ON TUESDAY
STARTS THE MIXING PROCESS AGAIN. FINALLY BY LATE IN THE DAY ON
TUESDAY INTO TUESDAY EVENING WINDS SHOULD COME BACK DOWN BELOW 12
KNOTS AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 1038 PM CST MON MAR 8 2010/

UPDATE...
SFC LOW CONTINUES TO MOVE ACROSS THE OK PANHANDLE TONIGHT. CONTINUE
TO SEE WRAP AROUND CLOUDS/SHOWERS ROTATE ACROSS THE AREA TONIGHT
ALTHOUGH COVERAGE AND INTENSITY HAVE DIMINISHED. THUNDER POTENTIAL
ALSO HAS DIMINISHED DUE TO THE LOSS OF DAYTIME HEATING. HAVE TRIMMED
POPS NORTH BUT JUST BROAD BRUSHED SLIGHT CHANCE POPS AREA WIDE TO
ACCOUNT FOR ANY ADDITIONAL SHOWERS UPSTREAM MOVING INTO THE AREA.
TIGHT PRESSURE GRADIENT WILL CONTINUE TO SUPPORT GUSTY WINDS
OVERNIGHT BEFORE WINDS DIMINISH BY TUESDAY EVENING AS THE SFC LOW
FINALLY PULLS OFF TO THE NORTHEAST.

CLK

PREV DISCUSSION... /ISSUED 720 PM CST MON MAR 8 2010/

UPDATE...
SFC LOW CURRENTLY MOVING ACROSS THE OK PANHANDLE THIS EVENING...WITH
GUSTY SOUTHWEST WINDS ACROSS THE AREA. ALTHOUGH THE PRESSURE GRADIENT
WILL STILL REMAIN TIGHT ENOUGH TO MAINTAIN GUSTY WINDS FOR MUCH OF
THE AREA THIS EVENING...EXPECT WINDS TO REMAIN BELOW WIND ADVISORY
CRITERIA SO HAVE GONE AND CANCELLED THE WIND ADVISORY THAT WAS IN
EFFECT UNTIL 7 PM. WRAP AROUND AREA CLOUDS/SHOWERS WERE MOVING INTO
THE WESTERN AND NORTHERN SECTIONS OF THE PANHANDLES THIS EVENING.
ISOLATED LIGHTNING STRIKES WERE ALSO NOTED IN SOUTHWESTERN KS/WESTERN
OK. WENT AND INCREASED CLOUD COVER THIS EVENING AS THESE CLOUDS
CONTINUE TO FILL IN THIS EVENING. LEFT POPS INTACT WITH THUNDER
MENTION THIS EVENING. UPDATED FORECASTS/NPW ALREADY SENT.

CLK

PREV DISCUSSION... /ISSUED 543 PM CST MON MAR 8 2010/

AVIATION...
A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO/SOUTHWEST
KANSAS WILL MOVE EAST THROUGH THE NIGHT. AS THIS LOW MOVES TO THE
EAST IT WILL ALLOW ANOTHER SURGE OF STRONGER NORTHWEST WINDS TO
SPREAD ACROSS THE TAF SITES CENTERED A COUPLE OF HOURS AROUND 06Z.
THE RAIN SHOWERS IN WRAP AROUND AREA OF THE UPPER LOW SHOULD AFFECT
THE DHT AND GUY TAF SITES OVERNIGHT. RAIN SHOWERS AND LOW CIGS WILL
START TO DISSIPATE EARLY TUESDAY MORNING AND THE WIND WILL TAPPER OFF
BY TUESDAY AFTERNOON.

PREV DISCUSSION... /ISSUED 348 PM CST MON MAR 8 2010/

DISCUSSION...
VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY TRAVERSING THE TX
AND OK PNHDLS WITH MAINLY WRAPAROUND PRECIP IN THE FORM OF SHOWERS
AND ISOLD TSTMS. PLAN ON RETAINING POPS FOR TNGT...HIGHEST OK PNHDL
AND LOWEST SRN TX PNHDL. WINDS BORDERLINE CLOSE TO WIND ADVISORY
LEVELS IN SW AND SCNTRL TX PNHDL SO WILL KEEP ADVISORY GOING TIL
EXPIRATION TIME OF 01Z THIS EVENING.

BRIEF BREAK IN ACTIVE WX PATTERN SEEN FOR TUESDAY. NEXT WEAKER UPPER
LEVEL LOW PRESSURE SYSTEM PROGGED TO ZIP ACROSS THE REGION
WED...FOLLOWED BY ANOTHER WEAK SYSTEM FOR THURSDAY. SHORT RANGE
MODELS DIFFER TO SOME DEGREE REGARDING PRECIPITATION CHANCES AND
TIMING OF THESE NEXT TWO FEATURES. HAVE RAISED POPS TO 30 PERCENT
ACROSS NRN ZNS AND 20 POPS SRN TX PNHDL FOR WED...THEN RETAINED SLGT
CHC VALUES ALL ZONES WED NIGHT AND THU. TEMPS LATE WED NIGHT AND THU
MORNING WILL LIKELY BE COLD ENUF TO SUPPORT EITHER A RAIN AND SNOW
MIX OR A BRIEF CHANGEOVER TO ALL SNOW...AND THIS IS REFLECTED IN THE
GRIDS. SFC COLD FRONT TO PUSH THRU THE AREA ON WED...WITH COOLER
TEMPS FOR WED AND THU...THEN SLOWLY MODERATING THEREAFTER.

MEDIUM RANGE MODELS DIFFER GREATLY FOR LATE IN THE WEEKEND INTO EARLY
NEXT WEEK. ECMWF BRINGS DOWN ANOTHER CLOSED LOW INTO THE AREA WHILE
OTHER MODELS INCLUDING THE GFS DO NOT. WITH SUCH A VARIETY OF MODEL
SOLUTIONS...BELIEVE IT IS BEST TO LEAVE WELL ENUF ALONE AT THIS
POINT. THEREFORE...KEPT POPS BELOW MENTIONABLE BUT DID INCREASE SKY COVER
FOR SUNDAY NIGHT AND MONDAY PENDING BETTER MODEL AGREEMENT.

ANDRADE

FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE END OF
THIS WEEK.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

15/05
Hazardous weather outlook, Mar 8, 10:29 PM CST, 1 hour 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1029 PM CST MON MAR 8 2010

OKZ001>003-TXZ001>020-091200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1029 PM CST MON MAR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

CAUTION IS ADVISED ON AREA LAKES DUE TO WEST AND NORTHWEST WINDS AT
15 TO 30 MILES AN HOUR WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

Nearby

Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.